Share This Article:

A Method to Simulate the Skew Normal Distribution

Abstract Full-Text HTML XML Download Download as PDF (Size:1120KB) PP. 2073-2076
DOI: 10.4236/am.2014.513201    3,619 Downloads   4,986 Views   Citations

ABSTRACT

A new method is developed to simulate the skew normal distribution. The result is interesting from a practical as well as a theoretical viewpoint. The new method is simple to program and is more efficient than the standard method of simulation by acceptance-rejection method.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

Ghorbanzadeh, D. , Jaupi, L. and Durand, P. (2014) A Method to Simulate the Skew Normal Distribution. Applied Mathematics, 5, 2073-2076. doi: 10.4236/am.2014.513201.

References

[1] Azzalini, A. (1985) A Class of Distributions Which Includes the Normal Ones. Scandinavian Journal of Statistics, 12, 171-178.
[2] Azzalini, A. (1986) Further Results on the Class of Distributions Which Includes the Normal Ones. Statistica, 46, 199-208.
[3] Chiogna, M. (1998) Some Results on the Scalar Skew-Normal Distribution. Journal of the Italian Statistical Society, 1, 1-13.
http://dx.doi.org/10.1007/BF03178918
[4] Genton, M.G., He, L. and Liu, X. (2001) Moments of Skew Normal Random Vectors and Their Quadratic Forms. Statistics & Probability Letters, 51, 319-325.
http://dx.doi.org/10.1016/S0167-7152(00)00164-4
[5] Henze, N. (1986) A Probabilistic Representation of the Skew-Normal Distribution. Scandinavian Journal of Statistics, 13, 271-275.
[6] Azzalini, A. and Capitanio, A. (1999) Statistical Applications of the Multivariate Skew-Normal Distributions. Journal of the Royal Statistical Society, Series B, 61, 579-602.
http://dx.doi.org/10.1111/1467-9868.00194
[7] Azzalini, A. and Dalla Valle, A. (1996) The Multivariate Skew-Normal Distribution. Biometrika, 83, 715-726.
http://dx.doi.org/10.1093/biomet/83.4.715
[8] Azzalini, A. and Capitanio, A. (2003) Distributions Generated by Perturbation of Symmetry with Emphasis on a Multivariate Skew t Distribution. Journal of the Royal Statistical Society, Series B, 65, 367-389.
http://dx.doi.org/10.1111/1467-9868.00391
[9] Pewsey, A. (2000) Problems of Inference for Azzalini’s Skew-Normal Distribution. Journal of Applied Statistics, 27, 859-870.
http://dx.doi.org/10.1080/02664760050120542

  
comments powered by Disqus

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.